Alert archive / Arizona / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 25, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 24, 2010, 3:09 PM MST for Mohave County, Arizona. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2010, 3:09 PM MST (22:09 UTC)
- Expired
- Aug 24, 2010, 3:30 PM MST
- In force
- 21 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:07 PM MST, 2 minutes earlier.
Area forecast discussion, Aug 24, 3:07 PM MST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 307 AM PDT TUE AUG 24 2010 .SYNOPSIS...HIGH PRESSURE OVER THE REGION WILL LEAD TO ABOVE NORMAL TEMPERATURES THROUGH THURSDAY. MONSOON MOISTURE WILL INCREASE WITH ISOLATED TO SCATTERED THUNDERSTORMS MAINLY OVER SOUTHERN MOHAVE COUNTY THIS EVENING SPREADING INTO SAN BERNARDINO COUNTY WEDNESDAY THEN ACROSS THE ENTIRE AREA THURSDAY. AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL DEVELOP ALONG THE WEST COAST FRIDAY THROUGH SUNDAY WITH AN INCREASING SOUTHWEST FLOW OVER THE AREA. THIS WILL PUSH MOISTURE INTO MAINLY MOHAVE COUNTY WITH DRY CONDITIONS ELSEWHERE. BREEZY TO WINDY CONDITIONS ALONG WITH A COOLING TREND CAN BE EXPECTED FRIDAY THROUGH SUNDAY. && .SHORT TERM...THUNDERSTORMS WERE LIMITED TO SOUTHERN MOHAVE COUNTY SO FAR THIS AFTERNOON AS EXPECTED WITH CLEAR SKIES AND ABOVE NORMAL TEMPERATURES ELSEWHERE. HIGH PRESSURE OVER THE REGION THROUGH THURSDAY WILL LEAD TO A CONTINUATION OF ABOVE NORMAL TEMPERATURES BUT IT STILL LOOKS LIKE WE WILL REMAIN JUST BELOW EXCESSIVE HEAT WARNING CRITERIA. MONSOON MOISTURE CIRCULATING AROUND THE HIGH WILL INCREASE OVER THE AREA WITH THUNDERSTORM CHANCES ACROSS MOHAVE AND SAN BERNARDINO COUNTY WEDNESDAY AND EVEN UP INTO THE SIERRA. BY THURSDAY AFTERNOON ALL AREAS WILL HAVE A CHANCE OF THUNDERSTORMS. THE WELL ADVERTISED LONGWAVE TROUGH DEVELOPING ALONG THE COAST FRIDAY WILL BRING A TRANSITION TO SOUTHWEST FLOW OVER THE AREA. THIS WILL BEGIN TO PUSH MOISTURE EASTWARD AGAIN WITH THUNDERSTORM CHANCES MAINLY OVER THE EASTERN THIRD OF THE AREA. BREEZY CONDITIONS WILL ALSO BEGIN TO DEVELOP FRIDAY AFTERNOON...ESPECIALLY ACROSS THE NORTHERN ZONES. TEMPERATURES WILL START TO COOL SLIGHTLY FRIDAY BUT WILL STILL BE ABOVE NORMAL. MORE ON COOLING IN THE LONG TERM DISCUSSION. .LONG TERM...A BIG BREAK FROM THE HEAT STILL LOOKS TO COME EARLY NEXT WEEK AS A MAJOR PATTERN CHANGE TAKES PLACE ACROSS THE REGION. A RATHER DEEP UPPER LEVEL TROUGH IS SHOWN TO APPROACH THE AREA ON SATURDAY AND SWING THROUGH ON SUNDAY EVENING. 500 MB HEIGHT STANDARDIZED ANOMALIES ARE AROUND -2.5 TO -3 STANDARD DEVIATIONS ON THE GFS/GEFS AND NAEFS AND UP TO -5 ON THE ECMWF FOR THIS EVENT. THE MAIN ISSUE ON SATURDAY AFTERNOON AND EVENING WILL BE WINDS AS BOTH THE ECMWF AND GFS SHOW WIDESPREAD 700 MB WINDS OF 30 KTS ACROSS SOUTHERN NEVADA. GIVEN THE THERMAL GRADIENT FOR THIS TIME OF YEAR AND GOOD UPPER SUPPORT...WE SHOULD SEE 25-35 MPH GUSTS ON SATURDAY AFTERNOON AND EVENING FROM THE SOUTH TO SOUTHWEST IN MUCH OF THE AREA. THE INCREASE IN SOUTHWEST FLOW SHOULD DRY OUT ALL BUT MOHAVE COUNTY ON SATURDAY AFTERNOON BUT ENOUGH MID-LEVEL MOISTURE AND INSTABILITY EXISTS THERE TO KEEP IN A SLIGHT CHANCE TO CHANCE POPS FOR THUNDERSTORMS. SATURDAY NIGHT AS THE JET GETS CLOSER AND CROSS BARRIER FLOW STRENGTHENS...SOME SORT OF DOWNSLOPE POTENTIAL COULD EXIST IN THE EASTERN SOUTHERN SIERRA...ALTHOUGH IT WOULD BE HARD TO SEE IT REACHING INTO MORE THAN THE 40-50 MPH RANGE GIVEN HOW EARLY IN THE SEASON IT IS. ON SUNDAY...WINDS WILL PICK UP ONCE AGAIN IN THE AFTERNOON MAINLY OVER EASTERN AREAS BUT DO NOT LOOK AS HIGH AS SATURDAY AS 700 MB WINDS ARE 20-25 KTS ON AVERAGE. AS THE TROUGH AXIS APPROACHES SUNDAY AFTERNOON INTO SUNDAY NIGHT...WE MAY GET CLOSE ENOUGH TO THE COLD POOL ALOFT ASSOCIATED WITH THE TROUGH TO SEE ISOLATED SHOWERS DEVELOP OVER THE HIGHER ELEVATIONS OF THE SOUTHERN GREAT BASIN ESPECIALLY IF THE ECMWF IS CORRECT. SNOW LEVELS ARE SHOWN TO DROP TO 9500-10000 FEET BUT HOW MUCH MOISTURE IS AROUND WILL ULTIMATELY BE THE BIG FACTOR IN WHETHER ANY SNOW FALLS IN THE SIERRA. HIGH TEMPS BY SUNDAY INTO MONDAY SHOULD BE 4 TO 6 DEGREES BELOW NORMAL AT A MINIMUM. BY TUESDAY UPPER RIDGING BUILDS BACK INTO THE SOUTHWEST ALLOWING TEMPS TO WARM BACK TO NEAR NORMAL WITH ABOVE NORMAL TEMPS EXPECTED BY NEXT WEDNESDAY. THE WESTERLY FLOW DOMINATING MONDAY INTO TUESDAY THIS SHOULD FURTHER DRY OUT THE AREA AND THUS I HAVE KEPT POPS AT GHOST LEVELS AREAWIDE THEN. && .AVIATION...FOR MCCARRAN...WINDS WILL PRIMARILY FAVOR A NORTHERLY COMPONENT TONIGHT...BUT WITH SUCH WEAK SURFACE GRADIENTS AROUND THEY WILL HAVE NO PROBLEM BECOMING ERRATIC IN DIRECTION AT TIMES THROUGH THE MID-MORNING ON WEDNESDAY. BY LATE WEDNESDAY MORNING WINDS SHOULD TREND TOWARDS THE NORTHEAST WINDS AT 5-10 KTS. A FEW CLOUDS AOA 14K FEET THROUGH WEDNESDAY AFTERNOON. ISOLATED TSRA POSSIBLE WEDNESDAY AFTERNOON AND EVENING IN THE PEACH SPRINGS AND DAGGETT APPROACH CORRIDORS. TSRA COVERAGE WILL BECOME MORE WIDESPREAD ON THURSDAY WITH TSRA POSSIBLE IN ALL OF THE APPROACH CORRIDORS AS WELL AS IN THE LAS VEGAS VALLEY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WINDS WILL MAINLY BE LIGHT THROUGH LATE WEDNESDAY MORNING THEN AS WINDS TURN SOUTHERLY WEDNESDAY AFTERNOON FAVORED SPOTS WILL SEE GUSTS TO AROUND 20 KTS. FEW-SCT CLOUDS AOA 14K FEET THROUGH WEDNESDAY AFTERNOON. ISOLATED TSRA WILL BE POSSIBLE THIS EVENING IN MOHAVE COUNTY AND ON WEDNESDAY AFT/EVE IN MOHAVE...SOUTHERN CLARK AND THE SAN BERNARDINO COUNTY DESERTS. TSRA WILL BECOME MORE WIDESPREAD ON THURSDAY WITH ACTIVITY POSSIBLE AREA-WIDE. GUSTY AND ERRATIC WINDS WILL BE POSSIBLE IN AND NEAR ANY TSRA WITH LOWER CIGS AND VSBY UNDER HEAVIER ACTIVITY. && .FIRE WEATHER...SOUTHWEST FLOW WILL INCREASE FRIDAY AND SATURDAY AS THE LONGWAVE TROUGH DEEPENS ALONG THE COAST. THIS FLOW WILL PUSH MOISTURE BACK TO THE EAST WITH MINIMUM RELATIVE LIKELY DROPPING BELOW 15 PERCENT BOTH DAY ACROSS MUCH OF SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA. WINDS WILL BE INCREASING FRIDAY AFTERNOON WITH AREAS OF GUSTS AROUND 35 MPH. WINDS WILL INCREASE EVEN MORE SATURDAY WITH WIDESPREAD WIND GUSTS IN THE 35 TO 40 MPH RANGE...ESPECIALLY ACROSS NEVADA AND ARIZONA. IF THE CURRENT MODEL TRENDS CONTINUE FIRE WEATHER WATCHES AND RED FLAG WARNINGS WILL LIKELY BE NEEDED FOR SOME ZONES. && .CLIMATE...COUNTING TODAY SO FAR THERE HAVE BEEN 124 DAYS AT MCCARRAN AIRPORT IN WHICH MEASURABLE PRECIPITATION HAS NOT OCCURRED. THIS NOW RANKS AS THE 12TH LONGEST SUCH STRETCH EVER ON RECORD. IF WE MANAGE TO GET THROUGH WEDNESDAY WITHOUT ANY MEASURABLE PRECIPITATION AT MCCARRAN WE WILL HAVE TIED FOR THE TENTH LONGEST SUCH STRETCH AT 125 DAYS. THE RECORD FOR CONSECUTIVE DAYS WITHOUT MEASURABLE PRECIPITATION AT THE OFFICIAL LAS VEGAS CLIMATE STATION IS 150 DAYS STARTING ON FEBRUARY 22ND 1959. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && HARRISON/STACHELSKI HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 24, 5:48 AM MST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 548 AM PDT TUE AUG 24 2010 AZZ001>003-036-CAZ519>527-NVZ014>022-250400- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 548 AM PDT TUE AUG 24 2010 /548 AM MST TUE AUG 24 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS CAN BE EXPECTED AROUND FAR SOUTHEAST MOHAVE COUNTY THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED ACROSS MUCH OF THE AREA THURSDAY AFTERNOON AND EVENING AS INCREASING MOISTURE COMBINES WITH A DISTURBANCE MOVING OVER SOUTHERN NEVADA. BREEZY TO WINDY CONDITIONS WILL DEVELOP FRIDAY THROUGH MONDAY WHICH WILL INCREASE THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 2:01 PM MST | Areal Flood Advisory | VEF | 51 min | |
| Aug 24, 2:39 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 32 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.